Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Problems with birth control


 crbrooks - Wed Apr 13, 2005 5:34 am

About 2 years ago I started taking birth control pills (Ortho Tri-Cyclin). I had alot of emotinal problems with it so I was switched to Ortho Tri-Cyclin Low hopping that the lower hormone levels would help with the panic attacks or what ever they were. It didn't help.
I got married a few months later and quit taking them and the problems went away but now I have now sexual drive what so ever. I'm wondering if the hormones in the pill may have caused a permanant imbalance in my hormones? I have no idea what kind of doctor to visit to have that checked out. Can any one tell me?
Also, my mother and grand mother both had problems with taking in the pill. I'm not exactly sure what they were though.
I was also wondering if the Pill can cause infertility because I have been trying to get preganat for alomst a year now with no luck.

Any help on these topics would be appreciated.
Thanks
 Rhonda P, CEP - Wed Apr 27, 2005 10:45 pm

User avatar Hello Crbrooks,

You should see a Gynecologist and request bloodwork to check your hormone levels, a complete checkup and if you need to be referred to a Fertility Specialist go from there. The “pill” makes your body think it’s pregnant every month so it doesn’t ovulate, this can also mess with your emotions. Talk to your Gynecologist about your worries and see if there is some other type of birth control you can use if and when you want to use one.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us